Has anyone had an itchy skin and/or hive reaction with this med? If so, did it go away on its own? The dr. had me stop taking it, I was at the itching stage but feeling like hives might come on around my neck and upper chest. I'm sad about this as it was really helping, even at only 75 mg. Are there any similar meds used as more mild mood stabilizers that anyone could suggest? Something not too costly and available in the U.S. as I don't have insurance currently
Hello, probably definitely allergic to Trileptal and any/or other Tegretol derivative such as: Equerto, Carbatrol, Tegretol XR, Tegretol, etc. The bumps and hives that you described around your neck and throat are a very alarming sign and you should go to the Emergency Department before more aggressive manifestations of this potential reaction occur, and put you at higher risk. Then after you have this situation looked after and received the necessary assistance, you can talk with your primary provider about alternatives.
Several options which you may want to discuss with your provider are: Depakote ER (FYI the 'ER' version of Depakote is extremely expensive, circa 569.00/month! But, the older but just as efficacious version of Depakote is Depakote EC which runs about 27.50/month, The only difference between the ER and EC, with the ER you only have to dose one time daily; however, with the EC you may have to dose two to three times daily. The big complication with Depakote, is that it tends to initiate weight gain. Next, Lamictal, works good, start in small amounts; essential that Steven Johnson' s is monitored closely for with this medicaiton=defer to your pcp to explain. And the last, would be Gabapentin. It tends to do well in a few persons monotherapy, some providers use it as only an adjunctive to other medications. Research is showing that Gabapentin is being used for anxiety and insomnia. Again, I have not anyone gain any significant weight gain or changes. Please, even if you are not taking this med any longer but hives, etc developing, get to the ED at your nearest medical ctr. Stay safe, best regards.
Yes, you have received a very good answer, & I personally do not have bipolar, but my husband does. He was started on Paxil, which did give him quite a bit of relief, & seemed he was a changed person, but after about a year or so, he was getting manic again, & his doctor changed him to zoloft, which has a generic called sertraline HCL 100mg 2 a day. This worked wonders for about 7 close to eight years & his (he also has OCD, the cleaning kind) he started on a little downward spiral, but not bad, but his doctor added 75mg of Wellbutrin once a day just recently & it has done the trick. He also has extreme psorasis, so I can understand totally your skin problems. His has been to the point he is now on weekly shots of Enbrel, but if you have no insurance this would probably not be an option for your psorasis as it costs $1200.00 a month for 4 shots. I am sure you are using the creams, & tar shampoos etc.. which is also good therapy for some.I wish you the best...
Hi filigree - The type of meds. you would take definitely depend on whether you've been diagnosed with bipolar 1 or 11 (one or two). I'm not sure why many people don't stipulate the difference in their diagnosis because there really is quite a difference in their symptoms, severities, manifestations, treatment courses & medications indicated. Trileptal, for me, has been a life saver in conjunction with a low dose of Seroquel. I'm bipolar 1. There are so many meds and so many combos. that it really depends on each person's own trial and error. Good luck! Jillian
- Trileptal Information for Consumers
- Trileptal Information for Healthcare Professionals (includes dosage details)
- Side Effects of Trileptal (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
If anyone has used Metanyx, did you have an allergic reaction to your face or neck similar to hives?
Updated 27 Aug 2012 • 1 answer
Updated 3 Nov 2012 • 1 answer
Updated 24 Nov 2015 • 1 answer
Updated 28 May 2016 • 4 answers
My mum has had an allergic reaction of a rash similar to hives and extremely itchy.from aripiprazole
Updated 1 Oct 2018 • 2 answers